Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 4, 2004, 5:30 PM CST for Crawford County, Sebastian County, Washington County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 5:30 PM CST (23:30 UTC)
- Expired
- Mar 4, 2004, 6:30 PM CST
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR, Washington County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:05 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 042330
SVRTUL
ARC033-131-143-050030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
530 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 630 PM CST
* AT 530 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 20 MILES WEST OF CINCINNATI TO 9 MILES WEST
OF FORT SMITH TO 22 MILES SOUTHWEST OF HARTFORD...MOVING NORTHEAST
AT 50 MPH.
* ALL LOCATIONS WITHIN THE WARNED COUNTIES WILL HAVE THE POTENTIAL
TO EXPERIENCE WIND GUSTS TO 70 MPH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3518 9407 3493 9444 3541 9443 3607 9454
3617 9433 3623 9393
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:15 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 4, 5:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 515 PM CST THU MAR 4 2004 AS THE LINE OF STORMS ADVANCES TOWARD THE FORT SMITH 88D WE ARE BEGINNING TO NOTE SEVERAL SMALL LOW-LEVEL CIRCULATIONS. WHILE WE ANTICIPATED CONTINUED BRIEF MESOS IN THE LINE GIVEN THE SHEAR... THE PERSISTENCE OF THE SIGNATURES SUGGESTS SOME INCREASE IN A SEVERE WEATHER THREAT NEAR THE TRACK OF THESE FEATURES. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. WIND ADVISORY UNTIL MIDNIGHT CST THURSDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL MIDNIGHT CST THURSDAY FOR ZONES OKZ049...OKZ053>076. WIND ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES OKZ049-053>076
Hazardous weather outlook, Mar 4, 5:00 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS LIKELY IN PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING... ...FLOODING LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RACE INTO NORTHWEST AND WEST CENTRAL ARKANSAS THIS EVENING. STRONG AND POSSIBLY DAMAGING WINDS WILL OCCUR WITH THIS LINE. SOME STORM ROTATION MAY STILL OCCUR IN THE STRONGER CELLS IN THIS LINE. THE LINE OF STORMS WILL EXIT THE AREA THIS EVENING WITH THE THREAT OF SEVERE WEATHER ENDING BY 8PM. IN ADDITION TO THE THREAT FOR SEVERE WEATHER...FLOODING IS OCCURRING IN PARTS OF NORTHEAST OKLAHOMA. SEE THE FLOOD WARNINGS AND STATEMENTS FROM THIS OFFICE FOR DETAILS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS AHEAD OF THE STORM LINE SHOULD ALREADY BE ACTIVE. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 4, 12:09 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
RISIDUAL STREET FLOODING IN METRO AREA.
0900 AM FLASH FLOOD BARTLESVILLE 36.74N 95.95W
03/04/2004 WASHINGTON OK COUNTY OFFICIAL
STRET FLOODING...ALSO WATER IN A FEW HOMES ALONG NOWATA
ROAD
0830 AM FLASH FLOOD 5 N WANN 36.99N 95.80W
03/04/2004 WASHINGTON OK EMERGENCY MNGR
BRIDGE UNDER REPAIR WASHED OUT
0815 AM FLASH FLOOD 4 E WANN 36.91N 95.73W
03/04/2004 NOWATA OK EMERGENCY MNGR
WATER OVER THE ROAD ON HIGHWAY 10 JUST EAST OF WANN
0800 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER STILL OVER HIGHWAY 99. ISOLATED FLOODING ALSO ON
OTHER COUNTY ROADS.
0720 AM FLASH FLOOD 4 N HOMINY 36.48N 96.39W
03/04/2004 OSAGE OK EMERGENCY MNGR
WATER OVER THE ROAD.
&&
SAASpecial weather statement, Mar 4, 1:52 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050100- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 700 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 1:52 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME NATIONAL WEATHER SERVICE TULSA OK 152 PM CST THU MAR 4 2004 ARZ001>002-010>011-019>020-029-OKZ049-053>076-050200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 24 UNTIL 800 PM CST THURSDAY EVENING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS: FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BERRYVILLE...BRISTOW...BROKEN ARROW...CEDARVILLE...CHARLESTON... CLAREMORE...CLAYTON...EUFAULA...EUREKA SPRINGS...FAYETTEVILLE...FORT SMITH...HUGO...HUNTSVILLE...JAY...MCALESTER...MIAMI...MOUNTAINBURG... MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE...OZARK... PAWHUSKA...PAWNEE...POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS...SPRINGDALE...STIGLER...STILWELL... TAHLEQUAH...TULSA...VAN BUREN...VINITA...WAGONER AND WILBURTON.
Special weather statement, Mar 4, 3:33 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST THU MAR 4 2004
OKZ064>066-042245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
333 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 333 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PAYNE...LINCOLN AND POTTAWATOMIE COUNTIES...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILSON...MANNFORD...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW
...PHAROAH...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE...WELTY...OKMU
LGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MO
RRIS...ERAM...PRESTON...BEGGS...BALD HILL... HECTORVILLE...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...SHAMROCK... KIEFER...
DRUMRIGHT...OILTON...SILVER CITY...KELLYVILLE AND SAPULPA.
A LARGE PORTION OF CREEK...OKMULGEE AND OKFUSKEE COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 445 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:41 PM CST | Severe Thunderstorm Warning | TSA | Benton | 64 min |
| Mar 4, 5:54 PM CST | Severe Thunderstorm Warning | TSA | Franklin, Madison | 81 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.